My son age 3 years old has a fever since yesterday noon, till now I have given six times P-250 5 ml dosage, the fever reduces and comes back in three hours. The temperature goes 102.8 F in the underarm. Now at 2.30 PM, I have given Amoxicillin 125 mg 5 ml with P-250. Otherwise, he is normal, plays 30 minutes in the morning and ate little. Can I continue the medicine or change it? Please prescribe any other medicines and tell me when to worry.
Welcome to icliniq.com.
I understand your concern. A fever has multiple causes, the most common causes are viral fever, throat inflammation. Usually, these illness does not require antibiotics (Amoxicillin). Antibiotics should be started only in a bacterial infection that too after doctor's recommendation. For high great fever (100 F or more ), you can give Meftal P 3 ml stat dose and repeat after six hours. If the fever is more than 100 F. If fever is less than 100 F then continue P 250 4 to 6 hourly. In between medication do whole body tepid sponging. The purpose is to get down fever as early as possible to normal temperature. If fever is not subsiding after 48 to 72 hours, then you need to investigate and show to doctors to rule other important causes of fever. Tepid sponging can be done with a wet towel, starting from head to toe. Check temperature after it, if it gets down stop tepid sponging.
My kid had medicine and was fine for the past two days. But, now he has cough and fever again. He takes very less food, looks tired and sleepy. Please give some advice sir.
Welcome back to icliniq.com.
I will suggest do blood test and continue fever medicine. Thank you.
Query: Hi doctor, Yesterday, I had my wisdom tooth extracted. I received a prescription for Tylenol 3 (equivalent to Acetaminophen 300 mg and Codeine 30 mg) for pain and Amoxicillin (500 mg) to prevent infection. I immediately took one Amoxicillin as I walked out of the dental office and for the rest of th... Read Full >>
Answer: Hi. Welcome to icliniq.com. I have gone through your query and can understand your health concern. The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction. I suggest you to stop Amoxicillin. You can use any of the Cephalosporin ins... Read Full
Query: Hello doctor, My daughter has a fever for the last two days. She has tonsils. The doctor has given half Dolowin Plus twice a day and Ziprax 100 DT twice a day. Yesterday she had 103 fever. Fever does not come down by Dolowin Plus. So I gave Meftal P 100 mg. But in the night and the day she did not ... Read Full >>
Answer: Hi, Welcome to icliniq.com. I can understand your concerns. Dolowin plus has already got Paracetamol in it so there is no need to give Paracetamol with Dolowin plus. You can give Dolowin plus every four hourly if fever persists. If there is a fever in spite of giving it, then cold sponging of the ... Read Full
Ask your health query to a doctor online?Ask a Paediatrician Now